Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
chickcorea

minocycline and accutane

Recommended Posts

from what i've read, accutane in conjunction with any of the cyclines could promote cerebral swelling. is this also the case with minocycline? i ask because my derm is insisting that i take minocyline during the beginnings of my accutane (hopefully! blood work on monday) treatment. i have some old keflex which i heard is a good antibiotic to be during that probable-initial-breakout phase. what you guys think?

Link to comment
Share on other sites

Take BOTH???? i would seriously question the derm! call the pharmacy to double check.

I know i'm starting SPIRO and thats not even accutane but my derm wants to lower my minocycline dosage.

Link to comment
Share on other sites

Guest ***Mish Mosh***

sounds odd.

I had terrible side effects with minocyline

Link to comment
Share on other sites

i had terrible side effects with erythromycin oral which is what i started with way back when.

Mino seems to work well for me.

All my side effects i get from anti-depressants. blah :P

Link to comment
Share on other sites

Many years ago, some people who were on accutane and a cycline at the same time had incidences of increased intracranial pressue (NOT cerebral swelling), so although there is no proof that the combination does indeed cause this to happen, there is a warning that the two drugs should not be taken together.

Of course a published warning does not mean you can't prescribe the two, and in fact many derms do prescribe both. This is because again there is no proof, and it happens to other people who are on one or the other (but not both) anyway. So whether or not you take the two simultaneously, you still have a chance of developing increased pressure anyway.

Keflex is a poor choice for acne treatment.

Link to comment
Share on other sites

Minocycline gave me a horrible connective tissue disease that I now how to live my life with. Totally against the use of it and most other oral treatments for acne.

Link to comment
Share on other sites

Don't take both for long. He is probably saying that if you take Mino during the first few weeks of Accutane treatment the inital breakout won't be as bad, as well the chance for acne to grow while changing treatment will be minimized. Just quit taking it if you get headaches, blurred vision, etc, etc.

Link to comment
Share on other sites

my derm told me it was dangerous to mix them.

in fact i had to wait 2 weeks at least til mino was out of my system before going on the tane.

seriously, ask your derm to show u his diploma..

:eh:

peace.

Link to comment
Share on other sites

dermpro---so, in short, you're saying that taking these two combined is a danger worth giving heed to, but still doing? a definite yes, a definite no, or a 'do it at your own risk'? i'm still considering doing it.

thanks.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×